Alert archive / Kansas / High Wind Warnings in 2023

High Wind Warning 6, NWS Dodge City, KS

April 3, 202318 counties in Kansas

NWS Dodge City, KS issued this high wind warning at Apr 3, 2023, 11:09 AM CDT for 18 counties in Kansas. It took effect at Apr 4, 2023, 9:00 AM CDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2023, 11:09 AM CDT (16:09 UTC)
In effect from
Apr 4, 2023, 9:00 AM CDT
Expired
Apr 4, 2023, 2:28 PM CDT
In force
5 hr
Issued by
NWS Dodge City, KS

Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Meade County, KS, Morton County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 50 km from the middle of the area, began a volume at 16:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 4.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3143 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

233 
WWUS73 KDDC 031609
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1109 AM CDT Mon Apr 3 2023

KSZ061>064-074>078-084>088-041200-
/O.UPG.KDDC.HW.A.0005.230404T1400Z-230405T0200Z/
/O.NEW.KDDC.HW.W.0006.230404T1400Z-230405T0200Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Morton-Stevens-Seward-Meade-Clark-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
1109 AM CDT Mon Apr 3 2023 /1009 AM MDT Mon Apr 3 2023/

...HIGH WIND WARNING IN EFFECT FROM 9 AM CDT /8 AM MDT/ TO 9 PM
CDT /8 PM MDT/ TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph
  expected. An abrupt shift to strong northwest winds is expected
  Tuesday evening with continued strong gusts to near 60 mph. 

* WHERE...Portions of southwest Kansas.

* WHEN...From 9 AM CDT /8 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Minor structural damage is possible. Isolated power outages are
  expected. Travel will be difficult, especially for high profile
  vehicles. 
  
  Widespread blowing dust is expected. Visibility will 
  be reduced to as low as one quarter mile locally. Travel will be
  dangerous at times with the expected wind and dust combination.
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

Turner
6 follow-up statements
233 
WWUS73 KDDC 032058
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
358 PM CDT Mon Apr 3 2023

KSZ079-080-089-090-040900-
/O.EXA.KDDC.HW.W.0006.230404T1400Z-230405T0200Z/
Edwards-Kiowa-Comanche-Barber-
Including the cities of Kinsley, Lewis, Greensburg, Haviland, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
358 PM CDT Mon Apr 3 2023

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 9 PM CDT TUESDAY...

* WHAT...Southwest winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...Edwards, Kiowa, Comanche and Barber Counties.

* WHEN...From 9 AM to 9 PM CDT Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Widespread blowing dust is expected.
  Visibility will be reduced to as low as one quarter mile
  locally. Travel will be dangerous at times with the expected
  wind and dust combination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$

KSZ061>064-074>078-084>088-040900-
/O.CON.KDDC.HW.W.0006.230404T1400Z-230405T0200Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Morton-Stevens-Seward-Meade-Clark-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Elkhart, Hugoton, Liberal, 
Meade, Plains City, Fowler, Ashland, and Minneola
358 PM CDT Mon Apr 3 2023 /258 PM MDT Mon Apr 3 2023/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.An abrupt shift to strong northwest winds is expected
  Tuesday evening with continued strong gusts to near 60 mph. 

* WHERE...Portions of southwest Kansas.

* WHEN...From 9 AM CDT /8 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Widespread blowing dust is expected.
  Visibility will be reduced to as low as one quarter mile
  locally. Travel will be dangerous at times with the expected
  wind and dust combination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

If possible, remain in the lower levels of your home during the 
windstorm, and avoid windows. Use caution if you must drive.

&&

$$
373 
WWUS73 KDDC 040349
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1049 PM CDT Mon Apr 3 2023

KSZ061>064-074>080-084>090-050200-
/O.CON.KDDC.HW.W.0006.230404T1400Z-230405T0200Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, 
Ashland, Minneola, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
1049 PM CDT Mon Apr 3 2023 /949 PM MDT Mon Apr 3 2023/

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM CDT /8 AM MDT/
TO 9 PM CDT /8 PM MDT/ TUESDAY...

* WHAT...Southwest winds 35 to 45 mph with gusts up to 70 mph 
  expected.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...From 9 AM CDT /8 AM MDT/ to 9 PM CDT /8 PM MDT/ Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Widespread blowing dust is expected.
  Visibility will be reduced to as low as one quarter mile
  locally. Travel will be dangerous at times with the expected
  wind and dust combination.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
513 
WWUS73 KDDC 041457
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
957 AM CDT Tue Apr 4 2023

KSZ061>064-074>080-084>090-050200-
/O.NEW.KDDC.DU.Y.0002.230404T1500Z-230405T0200Z/
/O.CON.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, 
Ashland, Minneola, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
957 AM CDT Tue Apr 4 2023 /857 AM MDT Tue Apr 4 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS
EVENING...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with gusts up to 70 mph. For the Blowing Dust Advisory, 
  visibility between one quarter mile and one mile in blowing 
  dust expected.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 9 PM CDT /8 PM MDT/ this evening.

* IMPACTS...Hazardous driving conditions due to reduced
  visibility. Damaging winds will blow down trees and power lines.
  Widespread power outages are expected. Travel will be difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

TATRO

$$
806 
WWUS73 KDDC 041631
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
1131 AM CDT Tue Apr 4 2023

KSZ061>064-074>080-084>090-050200-
/O.CON.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/
/O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/
Hamilton-Kearny-Finney-Hodgeman-Stanton-Grant-Haskell-Gray-Ford-
Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
Including the cities of Syracuse, Lakin, Deerfield, Garden City, 
Jetmore, Hanston, Johnson City, Ulysses, Sublette, Satanta, 
Cimarron, Montezuma, Dodge City, Kinsley, Lewis, Greensburg, 
Haviland, Elkhart, Hugoton, Liberal, Meade, Plains City, Fowler, 
Ashland, Minneola, Coldwater, Lake Coldwater, Protection, 
Medicine Lodge, and Kiowa
1131 AM CDT Tue Apr 4 2023 /1031 AM MDT Tue Apr 4 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM
MDT/ THIS EVENING...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with gusts up to 70 mph. For the Blowing Dust Advisory, 
  visibility between one quarter mile and one mile in blowing 
  dust.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 9 PM CDT /8 PM MDT/ this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Damaging winds will blow down trees and power 
  lines. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ043>046-065-066-081-050200-
/O.EXA.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/
Scott-Lane-Ness-Rush-Pawnee-Stafford-Pratt-
Including the cities of Scott City, Scott State Lake, Dighton, 
Ness City, La Crosse, Larned, St. John, Stafford, Macksville, 
and Pratt
1131 AM CDT Tue Apr 4 2023

...BLOWING DUST ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust.

* WHERE...Scott, Lane, Ness, Rush, Pawnee, Stafford and Pratt 
  Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

TATRO

$$
427 
WWUS73 KDDC 041814
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
114 PM CDT Tue Apr 4 2023

KSZ063-064-050200-
/O.CAN.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/
/O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/
Finney-Hodgeman-
Including the cities of Garden City, Jetmore, and Hanston
114 PM CDT Tue Apr 4 2023

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with gusts up to 70 mph. For the Blowing Dust Advisory, 
  visibility between one quarter mile and one mile in blowing 
  dust. 

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 9 PM CDT /8 PM MDT/ this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Damaging winds will blow down trees and power 
  lines. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust event...
such as staying indoors or wearing protective breathing masks if
outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with children...
elderly...or those with pre-existing respiratory conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

A Blowing Dust Advisory means that blowing dust will restrict
visibilities. Travelers are urged to use caution.

&&

$$

KSZ061-062-074-075-041915-
/O.CAN.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/
/O.CAN.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/
Hamilton-Kearny-Stanton-Grant-
Including the cities of Syracuse, Lakin, Deerfield, Johnson City,
and Ulysses
114 PM CDT Tue Apr 4 2023 /1214 PM MDT Tue Apr 4 2023/

...HIGH WIND WARNING IS CANCELLED...
...BLOWING DUST ADVISORY IS CANCELLED...

A cold front has passed through and the blowing dust threat has 
moved out of the area. Winds will continue to be breezy out of the
northwest however they will not be high wind criteria.

$$

KSZ043-044-041915-
/O.CAN.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/
Scott-Lane-
Including the cities of Scott City, Scott State Lake, and Dighton
114 PM CDT Tue Apr 4 2023

...BLOWING DUST ADVISORY IS CANCELLED...

A cold front has passed through and the blowing dust threat has 
moved out of the area.

$$

KSZ076>080-084>090-050200-
/O.CON.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/
/O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/
Haskell-Gray-Ford-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-
Comanche-Barber-
Including the cities of Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, 
Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
114 PM CDT Tue Apr 4 2023

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...For the High Wind Warning, southwest winds 35 to 45 mph 
  with gusts up to 70 mph. For the Blowing Dust Advisory, 
  visibility between one quarter mile and one mile in blowing 
  dust. 

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 9 PM CDT /8 PM MDT/ this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. Damaging winds will blow down trees and power 
  lines. Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust event...
such as staying indoors or wearing protective breathing masks if
outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with children...
elderly...or those with pre-existing respiratory conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ045-046-065-066-081-050200-
/O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/
Ness-Rush-Pawnee-Stafford-Pratt-
Including the cities of Ness City, La Crosse, Larned, St. John, 
Stafford, Macksville, and Pratt
114 PM CDT Tue Apr 4 2023

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust. 

* WHERE...Ness, Rush, Pawnee, Stafford and Pratt Counties. 

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust event...
such as staying indoors or wearing protective breathing masks if
outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with children...
elderly...or those with pre-existing respiratory conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

TATRO

$$
731 
WWUS73 KDDC 041928
NPWDDC

URGENT - WEATHER MESSAGE
National Weather Service Dodge City KS
228 PM CDT Tue Apr 4 2023

KSZ076>080-084>090-050200-
/O.CAN.KDDC.HW.W.0006.000000T0000Z-230405T0200Z/
/O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/
Haskell-Gray-Ford-Edwards-Kiowa-Morton-Stevens-Seward-Meade-Clark-
Comanche-Barber-
Including the cities of Sublette, Satanta, Cimarron, Montezuma, 
Dodge City, Kinsley, Lewis, Greensburg, Haviland, Elkhart, 
Hugoton, Liberal, Meade, Plains City, Fowler, Ashland, Minneola, 
Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa
228 PM CDT Tue Apr 4 2023

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust.

* WHERE...Portions of south central and southwest Kansas.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$

KSZ045-063-042030-
/O.CAN.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/
Ness-Finney-
Including the cities of Ness City and Garden City
228 PM CDT Tue Apr 4 2023

...BLOWING DUST ADVISORY IS CANCELLED...

The blowing dust in these counties has subsided and therefore the
blowing dust advisory is allowed to be cancelled.

$$

KSZ046-064>066-081-050200-
/O.CON.KDDC.DU.Y.0002.000000T0000Z-230405T0200Z/
Rush-Hodgeman-Pawnee-Stafford-Pratt-
Including the cities of La Crosse, Jetmore, Hanston, Larned, 
St. John, Stafford, Macksville, and Pratt
228 PM CDT Tue Apr 4 2023

...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS
EVENING...

* WHAT...Visibility between one quarter mile and one mile in 
  blowing dust.

* WHERE...Rush, Hodgeman, Pawnee, Stafford and Pratt Counties.

* WHEN...Until 9 PM CDT this evening.

* IMPACTS...Hazardous driving conditions due to reduced 
  visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

The Kansas Department of Health and Environment recommends that
you take preventative measures during this blowing dust
event...such as staying indoors or wearing protective breathing
masks if outside. High dust concentrations can cause respiratory
problems...decrease lung activity...aggravate asthma...and lead
to potential heart-related problems...especially with
children...elderly...or those with pre-existing respiratory
conditions.

Motorists should not drive into an area of blowing dust.
Remember, Pull Aside, Stay Alive.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this high wind warning went out at Apr 3, 10:37 AM CDT, 32 minutes earlier.

Area forecast discussion, Apr 3, 10:37 AM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Dodge City KS
1037 AM CDT Mon Apr 3 2023

...Updated Aviation...

.SHORT TERM...(Today through Tuesday)
Issued at 1202 AM CDT Mon Apr 3 2023

WV imagery indicates a zonal flow aloft prevailing across the Western
High Plains. Near the surface, a weak cold front is moving slowly south
through west central and central Kansas.

Tranquil conditions are likely today into tonight while a westerly flow
aloft persists across the Western High Plains downstream of an upper
level trough of low pressure beginning to drop southeast through the
Pacific Northwest. Although a stalled boundary projected in vicinity
to a little north of the Oklahoma border is expected to lift slightly
northward today, a lack of of lower/mid level moisture will preclude
any precip chances throughout the region during the period. Temperatures
will range from near normal to well above normal depending on the location
of the frontal boundary as it begins to lift back north later today.
Expect afternoon highs in the lower/mid 60s(F) in central Kansas to
the 70s(F) farther south. The lower 80s(F) may be possible near and
along the Oklahoma border. Look for lows tonight generally down into
the 40s(F) with the lower 50s(F) possible areas farthest south.

.LONG TERM...(Tuesday night through Sunday)
Issued at 150 AM CDT Mon Apr 3 2023

Dry and very windy conditions are the focus early in the period as a
strong upper level trough of low pressure shifts east through the
Great Basin and Four Corners regions Tuesday, producing a rapidly
intensifying southwest flow aloft across the high plains of western
Kansas. As the system approaches, medium range ensembles indicate
a developing surface low lee of the rockies rapidly deepening in
northeast Colorado in response before lifting northeast through
northwest Kansas into southern Nebraska by afternoon. A core of
intensifying southwesterly winds upward of 40-50kt are forecast to
spread northeast through southwest/central Kansas coinciding with
max daytime heating Tuesday afternoon, resulting in surface winds
reaching around 30 to 40 mph with gusts potentially upward of 60
to 65 mph. Compounding the issue are the extreme dry soil conditions
due to the ongoing exceptional drought across all of southwest Kansas.
Already potential hazardous traveling conditions could be made worse
with possible blowing dust. Winds are likely to remain relatively
gusty through Tuesday night, though becoming northerly as an
attendant cold front to the aforementioned system pushes through
western Kansas sometime Tuesday evening. More tranquil conditions
can be expected through the end of the week as surface high pressure
slides southeast into the Western High Plains late Wednesday before
shifting east into the Central Plains Thursday.

Above normal temperatures can be expected across central and portions
of southwest Kansas Tuesday as stronger prevailing southwesterlies
reinforce the warmer air mass stretched across the area. Look for
afternoon highs generally up into the 70s/80s(F) with the warmest
temperatures in south central Kansas. Highs may be hindered a bit in
west central and extreme southwest Kansas depending on the timing of
a strong cold front projected to push into the area late in the day.
Colder air arrives Tuesday night into Wednesday behind the cold front,
dropping temperatures well below normal. The cold air surge is forecast
to drop H85 temperatures down below 0C initially late Tuesday night
with a minimal rebound to around 0C by mid-day. Should see highs
generally in the 50s(F) with a few areas seeing only the mid/upper
40s(F) toward west central Kansas. A warming trend initiates Thursday
as southerlies return to western Kansas on the back side of a departing
surface high.

&&

.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1037 AM CDT Mon Apr 3 2023

Remaining MVFR stratus ceilings near HYS at 15z will lift to VFR
over the next few hours. VFR/SKC will continue at the other
airports through 12z Tue. At HYS, consensus of short term models
suggests IFR stratus will return after 06z Tue, and followed this
trend in the HYS TAF. Light and variable, or light north, winds
currently will trend SEly and gust to near 25 kts at GCK/LBL by
00z Tue. After 15z Tue, intense SW winds will impact aviation
operations at LBL/GCK/DDC with widespread blowing dust reducing
visibility. Gusts in excess of 50 kts are expected at LBL/GCK/DDC
after 18z Tue, with less confidence in wind magnitudes at HYS with
the surface cyclone in the vicinity of that airport at least
through 18z Tue.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  75  49  76  23 /   0   0   0   0
GCK  75  47  70  20 /   0   0   0   0
EHA  82  50  65  24 /   0   0   0   0
LBL  83  49  71  25 /   0   0   0   0
HYS  66  43  74  25 /   0   0  10  10
P28  80  52  84  30 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Tuesday morning through Tuesday evening
for KSZ030-031-043>046-061>066-074>081-084>090.

High Wind Watch from Tuesday morning through Tuesday evening for
KSZ061>064-074>078-084>088.

Red Flag Warning until 9 PM CDT this evening for KSZ074-075-
084>086.

&&

SHORT TERM...JJohnson
LONG TERM...JJohnson
AVIATION...Turner
Hazardous weather outlook, Apr 3, 3:08 AM CDT, 8 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Dodge City KS
308 AM CDT Mon Apr 3 2023

KSZ030-031-043>046-061>066-074>081-084>090-040815-
Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman-
Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa-
Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber-
308 AM CDT Mon Apr 3 2023 /208 AM MDT Mon Apr 3 2023/

This Hazardous Weather Outlook is for portions of central Kansas,
south central Kansas, southwest Kansas, and west central Kansas.

.DAY ONE...Today and Tonight

A Red Flag Warning is in effect for portions of extreme southwest
Kansas this afternoon through early evening. See the Fire Weather
Message for further details. Outdoor burning is discouraged.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

A Fire Weather Watch remains in effect Tuesday. See the Fire Weather
Message for further details.

A High Wind Watch remains in effect Tuesday. See the Weather Message
for futher details.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 10:59 AM CDTRed Flag WarningDDCBarber, Clark, Comanche, Edwards, Ellis, Finney and 21 more32 hr

Nearby

High Wind Warnings in Kansas, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.